Jump to content





Day 6 Of Claravis

Posted by sunandsnow5, 09 November 2011 · 503 views

accutane claravis
Hi,


My name is Kelly and I am 19 years old. A little bit of my history with acne is actually quite brief. Since puberty I was fortunate enough to avoid any severe acne and now,  as I think back currently, how much I would love to have those few whiteheads that used to be my worst pimples. This past summer- June I started a generic birth control for the first time in my life. Within a few days I was feeling very sick to my stomach and I stopped after one month. The next month I got a very inflamed pimple on my cheek. Very unusual for me but it went away within a week. It was hell trying not to pick it because I usually do and my skin had started scarring a bit. So in the next three weeks I got 6-7 of those pimples and they just kept forming. Painful and huge pustules. I went straight to my derm.

My derm told me it was an bacteria infection and put me on Doxy and Duac topical gel. Doxy really hurt my stomach and after three weeks I had to stop. There was no little improvement on my skin either, in fact it was getting worse. I did notice a trend that usually at the start of the week I would get the more severe pimples and by the end it would finally clear up to only break back out. This happens every week. So I was switched to Zpack and stuck with Duac. This lasted 6 weeks and still my face has gotten worse. I had signed the I pledge during the middle of the treatment as a back up. I was very hesitant to think of accutane, I had really only known the bad labels associated with it. My derm told me I  am starting to scar and should do the course right now and get rid of it once and for all.

Six days later I am on 40mg of Claravis for the first month. I will probably be bumped up to 60 mg the second through the fifth. I am still so nervous and I have no reason why. Every day these past 9 weeks I have been at war with my skin and it has been winning. I do not want an initial breakout and then I think I have been breaking out for 9 weeks. I am just still dreading all of this. But then I know the end results will be worth it and so I am trying to stay positive. The good ol' psychology trick of positive thinking.

I am starting this blog for myself and others, chronicling my own experience with this random severe onset of acne. I will maybe update every week or so. I want to post pics but the webcam hardly provides a decent picture and my camera charger is currently MIA. I am in college and struggling with this acne. Currently I would say I have 7 active infected pimples. Three lovely monsters right dab on the apples of my cheeks. My skin is very marked from the all the spots and the pimples just keep forming.

Side Effects:
-I woke up the next day with a headache, 4 days later it comes and goes. I take advil
-Again my skin has had the pimples forming like usual, so I would not say initial breakout just yet
-Random whiteheads definitely

Feel free to message me or anything, I will be happy to answer :)




Hi, I'm on day 38 of Accutane. I'm taking 40mg/day. I saw my doctor on Nov.1 and was hoping he would bump me to 60mg. But he said that since I've had improvements he would leave my on 40mg. My skin is not even dry... only having chapped lips. All the other side effects have subsided in the last weeks. (Headache, achy joints, etc.)

My blackheads and whiteheads are almost all gone :) My skin never felt to soft and my pores are tighter. I still have breakouts, but nothing major... so far. Some of my pimples (when they are small) heal within 24 hours!! :)

You can follow me on Youtube at juliebaby28.

GOOD LUCK!
I break out like crazy on generic birth control. It is different from the brand birth control in that, although the dosages are the same on average, there is more variation in hormone dose between individual pills. This is because it is made cheaper with less quality control. Before I had acne (didn't get it until adulthood -- lovely right?), I started getting huge terrible cysts, and I couldn't figure it out. The only thing that had changed was my BC was now generic. Called my OBGYN and she said that this was likely the culprit, and she was right.

Try Beyaz. If you go to the Bayer site, you can join a pharmacy club for free to get Beyaz for $25/month non-generic. It's worth the extra money. Plus, beyaz actually helps with acne.

I'm going on accutane in a month. Kind of scared like you, but I'm optimistic.

Good luck and I wish you the best.

If
Yeah, I was just going on birth control to regulate everything so I didn't think too into brands or anything. My older sister has tried a few brands and was doing fine on a generic. My dermatologist doesn't think that the one month use of the birth control played any real role in my new acne. It seems like too much of a coincidence to me that a month after that birth control I started getting more severe acne. But again my was pretty infected acne, not really cysts- the pustules form a head and such. But after the failed antibiotics everything has gotten more severe to I was put on accutane/claravis.

I am a bit reluctant to start birth control and if I do I figure maybe month 3 or 4. I am doing abstinence as birth control which my dermatologist had to approve. If all goes well and by that time my skin is back under control I will consider birth control again. Thanks for letting me know about the generic thing. I always get my meds under the generic- cheaper and always assume does the same job. But I am not going to make that mistake again.

I am still like waiting for an insane breakout or something but so far one week in my skin has not dried out and having the same onset of acne, granted I am starting on the low dose. So hopefully it keeps going this smoothly with less pimples.

Best of luck to yourself, like my derm said it is better to get it over with as soon as possible (:
Hey.

Good luck on your accutane journey. I am also on this med - its my 5th month starting now. Long way to go but I hope will be worth it.
My IB started after week 7, was pretty bad but now much much better when started, except from some side effects that are really annoying.
Btw, I started Birth Control and I broke out so so badly (on my forehead).. I guess I have an allergy or something so I stopped taking it.

Good luck in all!
Melinda

October 2014

S M T W T F S
   1234
567891011
12131415161718
1920212223 24 25
262728293031 

Recent Comments

0 user(s) viewing

0 members, 0 guests, 0 anonymous users

Categories

My Friends' Blogs

Latest Visitors

Twitter